Alert archive / Nevada / High Wind Warnings in 2025
High Wind Warning 3, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Dec 16, 2025, 12:30 PM PST for Elko County, White Pine County, Nevada. It took effect at Dec 17, 2025, 12:00 AM PST. It was in force for 20 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 16, 2025, 12:30 PM PST (20:30 UTC)
- In effect from
- Dec 17, 2025, 12:00 AM PST
- Expired
- Dec 17, 2025, 8:00 PM PST
- In force
- 20 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 9:41 AM PST | NON-TSTM WND GST 81 | 9 E Jarbidge, NV | Pole Creek RAWS (POCN2), elevation 8502 feet. |
| Dec 17, 9:42 AM PST | NON-TSTM WND GST 73 | 11 W Jacks Peak Snotel, NV | Long Hollow RAWS (LONN2), elevation 5820 feet. |
| Dec 17, 10:03 AM PST | NON-TSTM WND GST 71 | 5 Sw Ruby Valley, NV | Ruby Valley RAWS (RBVN2), elevation 6891 feet. |
| Dec 17, 10:23 AM PST | NON-TSTM WND GST 59 | 2 Sw Elko, NV | ASOS station KEKO Elko Airport ASOS. Elevation 5048 feet. |
| Dec 17, 10:26 AM PST | NON-TSTM WND GST 65 | 8 Nne Stag Mountain Sno, NV | Stag Mountain RAWS (STMN2), elevation 6790 feet. |
| Dec 17, 10:47 AM PST | NON-TSTM WND GST 64 | 13 Ssw West Wendover, NV | Spring Gulch RAWS (SPGN2), elevation 5470 feet. |
| Dec 17, 11:42 AM PST | NON-TSTM WND GST 59 | 12 Nnw Currie, NV | Spruce Mountain RAWS (SPMN2), elevation 6296 feet. |
| Dec 17, 12:10 PM PST | NON-TSTM WND GST 60 | 6 Nne Ryndon, NV | Mesonet station AS326 Coal Mine Canyon N7NNV CWOP. Elevation 5549 feet |
| Dec 17, 12:41 PM PST | NON-TSTM WND GST 62 | 21 Ne Diamond Peak Snot, NV | Mesonet station ALLN2 Alligator Ridge RAWS. Elevation 6674 feet. |
| Dec 17, 1:32 PM PST | NON-TSTM WND GST 69 | 2 S Ruby Lake, NV | Mesonet station RLKN2 Ruby Lake RAWS. Elevation 5970 feet. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.5 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WWUS75 KLKN 162030 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1230 PM PST Tue Dec 16 2025 NVZ031-033-034-039-171130- /O.UPG.KLKN.WI.Y.0024.251217T0800Z-251218T0400Z/ /O.NEW.KLKN.HW.W.0003.251217T0800Z-251218T0400Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Jarbidge, Tuscarora, Mountain City, Oasis, Gibbs Ranch, Owyhee, West Wendover, Ruby Lake, Charleston, and Midas 1230 PM PST Tue Dec 16 2025 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...From midnight tonight to 8 PM PST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Blowing dust may reduce visibilities to one mile or less. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ030-035>038-171130- /O.CON.KLKN.WI.Y.0024.251217T0800Z-251218T0400Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko- Including the cities of Elko, Battle Mountain, Grass Valley, Garden Pass, Lamoille, Emigrant Pass, Ruth, Ely Airport, Eureka, Argenta, Cherry Creek, Eureka Airport, Golconda, Lund, Winnemucca, McGill, Diamond Valley, Preston, South Fork, Dunphy, Pinto Summit, Spring Creek, Lee, Palisade, Valmy, Ely, Ryndon, Crescent Valley, Beowawe, Jiggs, Dufferena, and Hickison Summit 1230 PM PST Tue Dec 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM PST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, and Humboldt Counties. * WHEN...From midnight tonight to 8 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibilities to one mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 94
6 follow-up statements
245 WWUS75 KLKN 171511 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 711 AM PST Wed Dec 17 2025 NVZ031-033-034-039-172315- /O.CON.KLKN.HW.W.0003.000000T0000Z-251218T0400Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Tuscarora, Charleston, Midas, Mountain City, Owyhee, Jarbidge, Ruby Lake, Oasis, West Wendover, and Gibbs Ranch 711 AM PST Wed Dec 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...Until 8 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Blowing dust may reduce visibilities to one mile or less. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ030-035>038-172315- /O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko- Including the cities of Cherry Creek, Crescent Valley, Winnemucca, Argenta, Ryndon, Ruth, Eureka, Spring Creek, Eureka Airport, Battle Mountain, Grass Valley, Hickison Summit, Lamoille, McGill, Elko, Beowawe, Lee, Ely, Pinto Summit, Garden Pass, Emigrant Pass, Lund, Golconda, South Fork, Preston, Palisade, Ely Airport, Dunphy, Valmy, Jiggs, Diamond Valley, and Dufferena 711 AM PST Wed Dec 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...White Pine, Northern Lander and Northern Eureka, Southern Lander and Southern Eureka, Southwest Elko, and Humboldt Counties. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust may reduce visibilities to one mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 94
515 WWUS75 KLKN 171829 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV Issued by National Weather Service Reno NV 1029 AM PST Wed Dec 17 2025 NVZ031-033-034-039-180230- /O.NEW.KLKN.DU.Y.0012.251217T1829Z-251218T0200Z/ /O.CON.KLKN.HW.W.0003.000000T0000Z-251218T0400Z/ Northern Elko County-Southeastern Elko County-Ruby Mountains and East Humboldt Range-South Central Elko County- Including the cities of Oasis, Mountain City, Ruby Lake, Owyhee, Jarbidge, West Wendover, Tuscarora, Gibbs Ranch, Midas, and Charleston 1029 AM PST Wed Dec 17 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the High Wind Warning, 30 to 40 mph with gusts up to 60 mph. * WHERE...Northern Elko County, Ruby Mountains and East Humboldt Range, South Central Elko County, and Southeastern Elko County Counties. * WHEN...For the Blowing Dust Advisory, until 6 PM PST this evening. For the High Wind Warning, until 8 PM PST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ036-038-180230- /O.NEW.KLKN.DU.Y.0012.251217T1829Z-251218T0200Z/ /O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/ Northern Lander County and Northern Eureka County-Southwest Elko County- Including the cities of Crescent Valley, Battle Mountain, Beowawe, Elko, South Fork, Lee, Dunphy, Argenta, Emigrant Pass, Jiggs, Spring Creek, Lamoille, Ryndon, and Palisade 1029 AM PST Wed Dec 17 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the Wind Advisory, 25 to 35 mph with gusts up to 50 mph. * WHERE...Northern Lander County and Northern Eureka County and Southwest Elko County Counties. * WHEN...For the Blowing Dust Advisory, until 6 PM PST this evening. For the Wind Advisory, until 8 PM PST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ030-035-037-180230- /O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/ Humboldt County-White Pine County-Southern Lander County and Southern Eureka County- Including the cities of Grass Valley, Dufferena, Valmy, Winnemucca, Hickison Summit, Ruth, Diamond Valley, Lund, Cherry Creek, Preston, Ely, Eureka, Ely Airport, Pinto Summit, McGill, Golconda, Eureka Airport, and Garden Pass 1029 AM PST Wed Dec 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Winds 25 to 35 mph with gusts up to 50 mph. * WHERE...White Pine County, Southern Lander County and Southern Eureka County, and Humboldt County Counties. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 94
535 WWUS75 KLKN 171835 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1035 AM PST Wed Dec 17 2025 NVZ031-033-034-039-180245- /O.CON.KLKN.HW.W.0003.000000T0000Z-251218T0400Z/ /O.CON.KLKN.DU.Y.0012.000000T0000Z-251218T0200Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Ruby Lake, Oasis, West Wendover, Tuscarora, Jarbidge, Mountain City, Midas, Gibbs Ranch, Charleston, and Owyhee 1035 AM PST Wed Dec 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...For the High Wind Warning, west winds 25 to 35 mph with gusts up to 60 mph. For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...For the High Wind Warning, until 8 PM PST this evening. For the Blowing Dust Advisory, until 6 PM PST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ036-038-180245- /O.CON.KLKN.DU.Y.0012.000000T0000Z-251218T0200Z/ /O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/ Northern Lander and Northern Eureka-Southwest Elko- Including the cities of Battle Mountain, Dunphy, Ryndon, Elko, Emigrant Pass, Lamoille, Beowawe, Spring Creek, Lee, Palisade, Argenta, Crescent Valley, Jiggs, and South Fork 1035 AM PST Wed Dec 17 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northern Lander and Northern Eureka and Southwest Elko Counties. * WHEN...For the Blowing Dust Advisory, until 6 PM PST this evening. For the Wind Advisory, until 8 PM PST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ030-035-037-180245- /O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/ Humboldt-White Pine-Southern Lander and Southern Eureka- Including the cities of Ely, Pinto Summit, Eureka Airport, Hickison Summit, Golconda, Cherry Creek, Grass Valley, Ruth, Preston, Diamond Valley, Eureka, Winnemucca, Dufferena, McGill, Garden Pass, Lund, Ely Airport, and Valmy 1035 AM PST Wed Dec 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...White Pine, Southern Lander and Southern Eureka, and Humboldt Counties. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 94
094 WWUS75 KLKN 172126 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 126 PM PST Wed Dec 17 2025 NVZ031-033-034-039-180400- /O.CON.KLKN.HW.W.0003.000000T0000Z-251218T0400Z/ /O.CON.KLKN.DU.Y.0012.000000T0000Z-251218T0200Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Tuscarora, Ruby Lake, Oasis, Jarbidge, Gibbs Ranch, Owyhee, Charleston, West Wendover, Midas, and Mountain City 126 PM PST Wed Dec 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the High Wind Warning, 30 to 40 mph with gusts up to 60 mph. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...For the High Wind Warning, until 8 PM PST this evening. For the Blowing Dust Advisory, until 6 PM PST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ036-038-180400- /O.CON.KLKN.DU.Y.0012.000000T0000Z-251218T0200Z/ /O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/ Northern Lander and Northern Eureka-Southwest Elko- Including the cities of Lee, Battle Mountain, Crescent Valley, Elko, Spring Creek, Palisade, Beowawe, South Fork, Argenta, Jiggs, Ryndon, Dunphy, Emigrant Pass, and Lamoille 126 PM PST Wed Dec 17 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the Wind Advisory, 25 to 35 mph with gusts up to 50 mph. * WHERE...Northern Lander and Northern Eureka and Southwest Elko Counties. * WHEN...For the Blowing Dust Advisory, until 6 PM PST this evening. For the Wind Advisory, until 8 PM PST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ030-035-037-180400- /O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/ Humboldt-White Pine-Southern Lander and Southern Eureka- Including the cities of Eureka, Pinto Summit, Winnemucca, Grass Valley, Golconda, Diamond Valley, Valmy, Garden Pass, Ely, Lund, Ely Airport, Ruth, Dufferena, Cherry Creek, Eureka Airport, Preston, Hickison Summit, and McGill 126 PM PST Wed Dec 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...White Pine, Southern Lander and Southern Eureka, and Humboldt Counties. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 94
610 WWUS75 KLKN 180142 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 542 PM PST Wed Dec 17 2025 NVZ031-033-034-039-180400- /O.EXP.KLKN.DU.Y.0012.000000T0000Z-251218T0200Z/ /O.CON.KLKN.HW.W.0003.000000T0000Z-251218T0400Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Owyhee, Mountain City, Gibbs Ranch, Ruby Lake, Charleston, Tuscarora, Jarbidge, Oasis, West Wendover, and Midas 542 PM PST Wed Dec 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in Elko, South Central Elko, and Southeastern Elko Counties. * WHEN...Until 8 PM PST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Hazy skies with visibilities reduced into the 3 to 5 mile range at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NVZ036-038-180400- /O.EXP.KLKN.DU.Y.0012.000000T0000Z-251218T0200Z/ /O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/ Northern Lander and Northern Eureka-Southwest Elko- Including the cities of South Fork, Beowawe, Lee, Emigrant Pass, Crescent Valley, Jiggs, Dunphy, Argenta, Ryndon, Lamoille, Elko, Palisade, Spring Creek, and Battle Mountain 542 PM PST Wed Dec 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... * WHAT...West winds 10 to 20 mph with gusts up to 30 mph. * WHERE...Northern Lander and Northern Eureka and Southwest Elko Counties. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazy skies with visibilities reduced into the 3 to 5 mile range at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ030-035-037-180400- /O.CON.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/ Humboldt-White Pine-Southern Lander and Southern Eureka- Including the cities of Cherry Creek, Valmy, Golconda, Ruth, Dufferena, Garden Pass, Lund, Winnemucca, McGill, Eureka, Pinto Summit, Preston, Eureka Airport, Ely Airport, Diamond Valley, Ely, Hickison Summit, and Grass Valley 542 PM PST Wed Dec 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...West winds 10 to 20 mph with gusts up to 35 mph. * WHERE...White Pine, Southern Lander and Southern Eureka, and Humboldt Counties. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazy skies with visibilities reduced into the 3 to 5 mile range at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 96
387 WWUS75 KLKN 180348 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 748 PM PST Wed Dec 17 2025 NVZ031-033-034-039-180500- /O.EXP.KLKN.HW.W.0003.000000T0000Z-251218T0400Z/ Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt Range in Elko-South Central Elko- Including the cities of Owyhee, Mountain City, Gibbs Ranch, Ruby Lake, Charleston, Tuscarora, Jarbidge, Oasis, West Wendover, and Midas 748 PM PST Wed Dec 17 2025 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... Wind speeds have lowered below Warning levels. $$ NVZ030-035>038-180500- /O.EXP.KLKN.WI.Y.0024.000000T0000Z-251218T0400Z/ Humboldt-White Pine-Northern Lander and Northern Eureka-Southern Lander and Southern Eureka-Southwest Elko- Including the cities of Cherry Creek, Golconda, Dufferena, Lund, Dunphy, Winnemucca, Lamoille, Pinto Summit, Palisade, Beowawe, Emigrant Pass, Crescent Valley, Argenta, Ryndon, Eureka, Ruth, Garden Pass, Jiggs, Preston, Diamond Valley, Ely Airport, Elko, Ely, Hickison Summit, Battle Mountain, Lee, Spring Creek, South Fork, Valmy, McGill, Eureka Airport, and Grass Valley 748 PM PST Wed Dec 17 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... Winds speeds have lowered below Advisory levels. $$ 96
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Dec 16, 1:15 AM PST, 11 hours 15 minutes earlier. Its key messages:
- Updated at 109 AM PST Tue Dec 16 2025 * Unseasonably warm each afternoon through the weekend * Periods of precipitation, focused across Northern Nevada, beginning Tuesday * Strong west-southwest wind gusts in Northern & Central Nevada Wednesday
Area forecast discussion, Dec 16, 1:15 AM PST, 11 hours 15 minutes before
Area Forecast Discussion National Weather Service Elko NV 115 AM PST Tue Dec 16 2025 .KEY MESSAGES... Updated at 109 AM PST Tue Dec 16 2025 * Unseasonably warm each afternoon through the weekend * Periods of precipitation, focused across Northern Nevada, beginning Tuesday * Strong west-southwest wind gusts in Northern & Central Nevada Wednesday && .UPDATE... Issued at 109 AM PST Tue Dec 16 2025 A Wind Advisory has been issued for Humboldt, Elko, Lander, Eureka, and White Pine Counties from midnight Tuesday night until 8PM PST Wednesday evening due to sustained west-southwest winds of 30-40 mph with gusts up to 55 mph. && .DISCUSSION... (Today through next Tuesday) WEATHER PATTERN OVERVIEW: A west to east flow will continue Tuesday as a ridge is situated well off the western coast of the United States. A 250mb upper jet will be north of the forecast area and will provide limited dynamics to the northern half of the forecast area. This will allow for the development of light rain showers over locations north of I-80. Precipitation amounts will be limited over the valley locations to roughly a trace to less than a tenth of an inch. Snow levels will be at or above 8500 feet. Highs will be in the 50s and 60s. Look for light, showery precipitation to continue during the overnight with lows in the 30s and 40s. By Wednesday, models continue to depict strong winds developing during the morning and afternoon. Southwest to west winds of 30 to 40 with gusts of 50 to 55 mph are expected. The strongest winds are expected across northern Nevada and a wind advisory may be required as the probability for reaching advisory wind gusts are about forty to seventy percent or higher in the above locations. Snow levels are forecast will again be around 7000 feet or so, though cooler air is expected to filter in by the later afternoon period as winds shift to a west-northwest direction. Highs will again reach the 50s to low 60s. Overnight lows will be in the 30s. Snow levels in the far north are expected to drop to at or above 5000 feet during the overnight. Light snowfall amounts up to a half inch are expected in the north, along SR225 from roughly Wildhorse to the border with Idaho. Thursday through Sunday, periods of showery precipitation are expected through this timeframe as model solutions keep an upper ridge well off the southwest coast. No strong cold pushes are expected through this period with a mostly west to east flow continuing. Highs will be in the 50s to low 60s. Overnight lows will be in the 30s and 40s. Winds will be breezy along the northern sections of the forecast area, north of I-80 with gusts to 30 to 40 mph, each afternoon from Thursday through the weekend. Overnight lows will be in the 30s and 40s. FORECAST CONFIDENCE & DEVIATIONS: Confidence remains high on short term rain fall and high temperatures being above normal. Confidence is also high with respect to strong to very strong winds developing across the northern half of Nevada Wednesday afternoon. Confidence in rainfall and snowfall amounts remain low to moderate at this time. && .AVIATION... VFR conditions expected at all sites through the next 24 hours with light winds. && .LKN Watches/Warnings/Advisories... Wind Advisory from midnight tonight to 8 PM PST Wednesday NVZ030-031-033>039. && UPDATE...99 DISCUSSION...86 AVIATION...94
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 1:08 AM PST | Wind Advisory | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 43 hr |
Nearby
High Wind Warnings in Nevada, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.